Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 76, NWS Pueblo, CO

July 13, 2009El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 13, 2009, 3:09 PM MDT for El Paso County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2009, 3:09 PM MDT (21:09 UTC)
Expired
Jul 13, 2009, 3:50 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-419 J/kg
Mixed-layer LCL
2194 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 132109
SVRPUB
COC041-132215-
/O.NEW.KPUB.SV.W.0076.090713T2109Z-090713T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
309 PM MDT MON JUL 13 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES COLORADO SPRINGS...

* UNTIL 415 PM MDT...

* AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WEST CENTRAL COLORADO SPRINGS...AND WAS
  MOVING TOWARD THE EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SECURITY.
  FOUNTAIN.
  CENTRAL COLORADO SPRINGS.
  PETERSON AFB.
  BLACK FOREST.
  FALCON.
  SCHRIEVER AFB.
  PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3908 10446 3860 10448 3873 10492 3897 10495
TIME...MOT...LOC 2109Z 268DEG 16KT 3882 10482

$$
3 follow-up statements
000 
WWUS55 KPUB 132121
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT MON JUL 13 2009

COC041-132215-
/O.CON.KPUB.SV.W.0076.000000T0000Z-090713T2215Z/
EL PASO CO-
321 PM MDT MON JUL 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR SOUTH CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD
THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SECURITY.
  FOUNTAIN.
  PETERSON AFB.
  SOUTHEASTERN COLORADO SPRINGS.
  SCHRIEVER AFB.
  
AT 302 PM MDT...A WIND GUST TO 58 MPH WAS REPORTED AT THE COLORADO 
SPRINGS AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3908 10446 3860 10448 3873 10492 3897 10495
TIME...MOT...LOC 2120Z 268DEG 16KT 3880 10477

$$
000 
WWUS55 KPUB 132134
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT MON JUL 13 2009

COC041-132215-
/O.CON.KPUB.SV.W.0076.000000T0000Z-090713T2215Z/
EL PASO CO-
334 PM MDT MON JUL 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR SECURITY...OR 11 MILES SOUTHEAST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME SOUTHEASTERN COLORADO SPRINGS.
  SCHRIEVER AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3908 10446 3860 10448 3873 10492 3897 10495
TIME...MOT...LOC 2134Z 285DEG 17KT 3874 10469

$$
000 
WWUS55 KPUB 132150
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT MON JUL 13 2009

COC041-132200-
/O.CAN.KPUB.SV.W.0076.000000T0000Z-090713T2215Z/
EL PASO CO-
350 PM MDT MON JUL 13 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL EL
PASO COUNTY...

THE STORM HAS WEAKEND BELOW SEVERE LIMITS. HAZARDOUS LIGHTNING MAY 
STILL BE IN THE AREA.

LAT...LON 3908 10446 3860 10448 3873 10492 3897 10495
TIME...MOT...LOC 2150Z 285DEG 17KT 3872 10460

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:45 AM MDT, 10 hours 24 minutes earlier.

Area forecast discussion, Jul 13, 4:45 AM MDT, 10 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
445 AM MDT MON JUL 13 2009

.SHORT TERM...
(TODAY AND TONIGHT)

...LESS THREAT OF ANY SEVERE WEATHER...

CURRENTLY...SOME LIGHTNING STRIKES CONTINUE IN NORTHWEST COLORADO AS
THIS REGION IS ON THE SOUTHERN FRINGES OF A SHORTWAVE MOVING ACROSS
THE NORTHERN ROCKIES  MCS IS OVER EASTERN KANSAS AND IS CONTINUING
TO MOVE TO THE SOUTHEAST.  DEW POINTS ON THE SOUTHEAST PLAINS ARE A
FEW DEGREES LOWER THAN LAST NIGHT...MAINLY CLOSER TO THE KANSAS
BORDER.  IN ADDITION...MCS IS FURTHER EAST IN KANSAS THAN THE SAME
TIME LAST NIGHT.  MONSOON PLUME EXTENDS FROM ARIZONA INTO WESTERN
COLORADO...AND POES PRODUCTS SUGGEST TOTAL PRECIPITABLE WATER IS
CLOSE TO NORMAL.

TODAY...06Z NAM HAS AN AREA OF 2000 J/KG OR HIGH CAPES EXTENDING
FROM KIOWA COUNTY INTO EL PASO COUNTY.  HOWEVER...NAM DEWPOINTS IN
THIS REGION ARE IN THE MID 50S OVER EL PASO COUNTY TO LOWER 60S IN
KIOWA COUNTY.  LOOKING AT THE CURRENT SURFACE CHART...BELIEVE THESE
DEW POINTS ARE TOO HIGH.  WITH THE MCS WELL INTO EASTERN
KANSAS...THERE WILL NOT BE ADDITIONAL OUTFLOW FROM THE MCS TO
MOISTEN THE LOWER LAYERS.  GFS HAS MUCH LOWER CAPES WITH DEW POINTS
IN THE LOWER 50S.  SOME LOW LEVEL MOISTURE WILL LINGER INTO THE
AFTERNOON OVER KIOWA AND EL PASO COUNTIES.  WITH A SHORTWAVE PASSING
OVER THE AREA INCREASED POPS IN THESE REGIONS TO NEAR SCATTERED.
WITH MODEST CAPES AND BULK SHEARS AROUND 25 TO 30 KNOTS...SEVERE
THREAT WILL BE LOW...AND SPC KEEPS THE SLIGHT RISK NORTH OF
INTERSTATE 70 IN THE DAY 1 OUTLOOK.  OVER THE REST OF THE
REGION...MAINTAINED THE HIGH ISOLATED TO SCATTERED POPS OVER THE
MOUNTAINS AND HIGH VALLEYS.  WITH THE REGION BEING ON THE SOUTHERN
EDGE OF THE SHORTWAVE...THERE WILL BE A BETTER CHANCE FOR CONVECTIVE
DEVELOPMENT IN THE AFTERNOON.  ATMOSPHERIC MOISTURE WILL BE MODEST
AND MAIN THREATS WILL BE LIGHTNING AND GUSTY WINDS.

TONIGHT...SHORTWAVE MAY KEEP CONVECTION GOING UNTIL AROUND 10 PM.
WARM FRONT WILL HAVE LIFTED NORTH OF THE REGION BY THIS TIME...WITH
DRIER LOW LEVEL AIR ON THE PLAINS.  DO NOT ANTICIPATE ANY STRONG TO
SEVERE STORMS DURING THE EVENING...AND GUSTY WINDS ALONG WITH
LIGHTNING WILL BE THE MAIN THREATS.  --PGW--

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

UPPER TROF MOVES ACROSS THE NORTHERN U.S ROCKIES ON
TUESDAY...SENDING A SHALLOW FRONT INTO SE CO DURING THE MORNING.
00Z NAM MIXED THIS BOUNDARY BACK NORTHWARD TO ALONG THE CREST OF THE
PALMER DIVIDE DURING THE AFTN...WHILE 06Z NAM KEEPS THE BOUNDARY
ALONG THE ARKANSAS RIVER.  SFC DEW POINTS BEHIND THIS BOUNDARY LOOK
DRIER THAN OF LATE (40S) AND THIS RESULTS IN ONLY A FEW HUNDRED J/KG
OF CAPE.  THUS ANY CHANCES FOR STRONG TO SEVERE THUNDERSTORMS LOOK
NEGLIGIBLE AT THIS POINT.  WILL KEEP POPS IN THE LOW ISOLATED CATEGORY
FOR NOW ACROSS THE PLAINS. BOTH MODELS AGREE THAT MID/UPPER LVLS DRY
OUT CONSIDERABLY ACROSS THE WESTERN MOUNTAIN AREAS SO HAVE REMOVED
POPS. ANOTHER HOT DAY WITH H7 TEMPS +17 TO +19C...THUS ONE MORE DAY
OF AROUND 100 DEGREE READINGS FOR THE PLAINS BEFORE FRONT MAKES A
STRONGER PUSH INTO SE CO TUES NIGHT.

ON WED...FCST AREA WILL BE UNDER MORE ZONAL FLOW ALOFT WITH MOST OF
THE SUBTROPICAL MOISTURE GETTING SUPPRESSED SOUTHWARD. BOTH NAM/GFS
INDICATE A WEAK SHORTWAVE WILL MOVE ACROSS THE AREA DURING THE AFTN
AND COMBINED WITH MODEST AMOUNTS OF MID/HIGH LVL MOISTURE WILL
WARRANT KEEPING SOME ISOLATED POPS OVER THE MTS.  EASTERLY UPSLOPE
FLOW ACROSS THE PLAINS WILL ADVECT HIGHER DEW POINTS INTO SE
COLORADO ONCE AGAIN...THOUGH MODELS DISAGREE ON HOW MUCH.  NAM
ADVERTISES SFC DEW POINTS IN THE 50S...WHILE GFS SUGGESTS MID 40S TO
LOWER 50S.  WILL PROBABLY START OUT WITH QUITE A BIT OF CIN EARLY
ON...BUT WITH AFTERNOON HEATING COMBINED WITH FORCING FROM THE
SHORTWAVE...SHOULD SEE THUNDERSTORMS DEVELOP OVER THE MOUNTAINS THEN
DRIFT OFF INTO THE ADJACENT PLAINS BY MID TO LATE AFTERNOON.  CAPE
VALUES WILL BE DEPENDENT ON LOW LVL MOISTURE RETURN...BUT MAY RUN
FROM AROUND 800-1500 J/KG.  STRONGER FLOW ALOFT RESULTS IN 0-6 KM
SHEARS OF 40-45 KTS...SO IF LOW LVL MOISTURE RETURN IS
SUFFICIENT...THEN A STRONG TO SEVERE THUNDERSTORM OR TWO ACROSS THE
EASTERN MOUNTAINS AND PLAINS IS NOT OUT OF THE QUESTION.  HAVE
INCREASED POPS FOR THESE AREAS. OTHERWISE...TEMPS SHOULD COOL OFF BY
AROUND 5-10 DEGREES ACROSS THE EAST...AND EVEN WESTERN AREAS SHOULD
BE A COUPLE DEGREES COOLER.

UPPER RIDGE BUILDS OVER THE WESTERN US FOR THURS THROUGH SUNDAY.
WESTERN PORTIONS OF THE FORECAST AREA STAY LOCKED IN THE HOT/DRY
PATTERN WITH ANY DEEPER MONSOON MOISTURE TAP REMAINING WELL OFF TO
THE SOUTH AND WEST. THERE WILL LIKELY BE SOME WEAK SHORTWAVES MOVING
THROUGH THE RIDGE WITH SUFFICIENT MOISTURE TO FIRE OFF SOME ISOLATED
HIGH BASED TSTORMS EACH DAY OVER THE MOUNTAINS.  MEANWHILE...THE
SOUTHEAST PLAINS WILL STAY IN SOUTHEASTERLY UPSLOPE PATTERN AS
PERIODIC WEAK FRONTAL SURGES MOVE THROUGH THE PLAINS. SOME DAYS
WILL HAVE A BETTER CHANCE FOR PRECIPITATION ON THE PLAINS THAN
OTHERS...BUT DETAILS THIS FAR OUT ARE SUSPECT. THUS...THE BROAD
BRUSH ISOLATED POPS EACH DAY LOOKS THE WAY TO GO. -KT

&&

.AVIATION...VFR CONDITIONS WILL PREDOMINATE.  AFTERNOON AND EVENING
THUNDERSTORMS ARE POSSIBLE AT THE TAF SITES...WITH THE GREATEST
CHANCES AT KCOS.  ANTICIPATE LESS INSTABILITY OVER EL PASO COUNTY
THAN PREVIOUS DAYS SO SEVERE THREAT IS LOW.  HOWEVER...STORMS CAN
PRODUCE GUSTY WINDS.  WILL HANDLE CONVECTION AT THE TAF SITES WITH
VCTS FROM THE EARLY AFTERNOON INTO THE EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/31
Hazardous weather outlook, Jul 13, 6:39 AM MDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
639 AM MDT MON JUL 13 2009

COZ058>089-093>099-141245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
639 AM MDT MON JUL 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN THE EARLY
AFTERNOON AND CONTINUE INTO THE EVENING.  THUNDERSTORMS WILL BE MOST
NUMEROUS OVER THE CONTINENTAL DIVIDE...TELLER COUNTY...EL PASO
COUNTY AND KIOWA COUNTY.  THE MAIN THREATS FROM THE STORMS WILL BE
LIGHTNING AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO. THE MAIN THREAT WITH THUNDERSTORMS
WILL BE LOCALIZED GUSTY WINDS UP TO 50 MPH AND DANGEROUS CLOUD TO
GROUND LIGHTNING. HOWEVER...ONE OR TWO STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY ACROSS
PORTIONS OF THE SOUTHEAST PLAINS. HAIL UP TO AROUND 1 INCH IN
DIAMETER...WIND GUSTS UP TO 60 MPH...LOCALLY HEAVY RAINFALL...AND
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS
WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

06/31

In the hours before

Special weather statement, Jul 13, 2:56 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT MON JUL 13 2009

COZ081-084-085-132130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
256 PM MDT MON JUL 13 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.

AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EXTREME WEST CENTRAL COLORADO SPRINGS...OR
NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHERN COLORADO SPRINGS.
  SECURITY.
  PETERSON AFB.
  SCHRIEVER AFB.
  FALCON.
  ELLICOTT.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:08 PM MDTSevere Thunderstorm WarningPUBKiowa20 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.